Alert archive / Missouri / Flash Flood Warnings in 2010
Flash Flood Warning 20, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at May 11, 2010, 11:49 PM CDT for 5 counties in Missouri. It was in force for 6 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2010, 11:49 PM CDT (04:49 UTC)
- Expired
- May 12, 2010, 6:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cedar County, MO, Dallas County, MO, Hickory County, MO, Polk County, MO, St. Clair County, MO
The radar
The Springfield radar (KSGF), 69 km from the middle of the area, began a volume at 04:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 12, 12:20 AM CDT | FLASH FLOOD | 2 Ssw Wheatland, MO | 83 HWY BETWEEN 254 AND AA HAS WATER OVER THE ROAD. NUMEROUS OTHER REPORTS OF FLOODED ROADWAYS IN HICKORY COUNTY...ALONG HWY 190 AND IN LOW WATER AREAS ALONG HWY 54. |
| May 12, 1:30 AM CDT | FLASH FLOOD | 2 E Flemington, MO | LOW WATER CROSSING ON HIGHWAY V FLOODED. TIME OF OCCURRENCE ESTIMATED. |
| May 12, 1:30 AM CDT | FLASH FLOOD | 4 E Flemington, MO | LOW WATER CROSSING ON HIGHWAY 83 FLOODED. TIME OF OCCURRENCE ESTIMATED. |
| May 12, 3:00 AM CDT | FLASH FLOOD | Preston, MO | LOW WATER CROSSINGS ON COUNTY ROAD 220 NEAR PRESTON FLOODED. TIME OF ONSET ESTIMATED. ROAD STILL FLOODED AT 745 AM. |
| May 12, 4:00 AM CDT | FLASH FLOOD | 3 Ese Flemington, MO | LOW WATER CROSSING ON ROUTE V WEST OF ROUTE 83 CLOSED DUE TO FLASH FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.8 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2432 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1003 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 10.5
The text
As transmitted, in the capitals the NWS used until 2016.
953
WGUS53 KSGF 120449
FFWSGF
MOC039-059-085-167-185-121100-
/O.NEW.KSGF.FF.W.0020.100512T0449Z-100512T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1149 PM CDT TUE MAY 11 2010
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN CEDAR COUNTY IN SOUTHWEST MISSOURI...
HICKORY COUNTY IN CENTRAL MISSOURI...
NORTHERN POLK COUNTY IN SOUTHWEST MISSOURI...
NORTHWESTERN DALLAS COUNTY IN SOUTHWEST MISSOURI...
SOUTHEASTERN ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 600 AM CDT WEDNESDAY.
* AT 1137 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. AN OBSERVER IN FLEMINGTON REPORTED RAINFALL RATES IN
EXCESS OF 2 INCHES IN AN HOUR.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3790 9308 3790 9306 3789 9305 3768 9319
3760 9346 3763 9372 3791 9377 3806 9350
3806 9307
$$
CCC2 follow-up statements
760
WGUS73 KSGF 120911
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
411 AM CDT WED MAY 12 2010
MOC039-059-085-167-185-121100-
/O.CON.KSGF.FF.W.0020.000000T0000Z-100512T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POLK MO-CEDAR MO-DALLAS MO-HICKORY MO-ST. CLAIR MO-
411 AM CDT WED MAY 12 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 AM CDT FOR EAST
CENTRAL CEDAR...HICKORY...NORTHERN POLK...NORTHWESTERN DALLAS AND
SOUTHEASTERN ST. CLAIR COUNTIES...
AT 404 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE RAINFALL HAD ENDED ACROSS MOST OF THE WARNED AREA. RADAR
ESTIMATED RAINFALL AMOUNTS OF 2 TO 4 INCHES ACROSS MUCH OF THE
WARNED AREA SINCE TUESDAY EVENING.
RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING.
CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE V AT WEAUBLEAU CREEK EAST OF FLEMINGTON...
ROUTE P...2 MILES SOUTH OF HIGHWAY 64...
ROUTE HH...1 MILE EAST OF URBANA.
ADDITIONAL SHOWERS WILL BE POSSIBLE THROUGH THE EARLY MORNING HOURS
WHICH COULD AGGRAVATE ANY EXISTING FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
&&
LAT...LON 3790 9308 3790 9306 3789 9305 3768 9319
3760 9346 3763 9372 3791 9377 3806 9350
3806 9307
$$
FOSTER609
WGUS73 KSGF 121056
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
556 AM CDT WED MAY 12 2010
MOC039-059-085-167-185-121105-
/O.EXP.KSGF.FF.W.0020.000000T0000Z-100512T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POLK MO-CEDAR MO-DALLAS MO-HICKORY MO-ST. CLAIR MO-
556 AM CDT WED MAY 12 2010
...THE FLASH FLOOD WARNING WILL EXPIRE AT 600 AM CDT FOR EAST CENTRAL
CEDAR...HICKORY...NORTHERN POLK...NORTHWESTERN DALLAS AND
SOUTHEASTERN ST. CLAIR COUNTIES...
WHILE HEAVY RAINFALL AND EXCESSIVE RUNOFF HAS ENDED...FLOODING WILL
CONTINUE ON STREAMS AND LOW WATER CROSSINGS.
THE FLASH FLOOD WARNING PREVIOUSLY IN EFFECT HAS BEEN REPLACED WITH
AN AREAL FLOOD WARNING.
IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW
ENFORCEMENT AGENCY.
LAT...LON 3790 9308 3790 9306 3789 9305 3768 9319
3760 9346 3763 9372 3791 9377 3806 9350
3806 9307
$$
FOSTERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 11, 7:15 PM CDT, 4 hours 34 minutes earlier.
Area forecast discussion, May 11, 7:15 PM CDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 715 PM CDT TUE MAY 11 2010 ...MESOSCALE CONVECTIVE DISCUSSION... .UPDATE... 00Z KSGF RAOB INDICATES A CAP REMAINS IN PLACE. WITH THE MAX HEATING FOR THE DAY FINISHED...IT APPEARS THAT THE RETREATING WARM FRONT WILL NOT BE ENOUGH TO PUSH UP STORMS. A LOOK OUT THE WINDOW TO THE NORTH AND RADAR REFLECTIVITIES DO INDICATE SOME TOWERING CUMULUS...BUT THEY ARE FIZZLING ONCE THEY REACH THE CAP. AS OF 00Z...THIS FRONT WAS LOCATED FROM COLUMBUS KANSAS TO WALNUT GROVE TO NEAR ROLLA. THIS FRONT MAY NUDGE A LITTLE FURTHER NORTH EARLY THIS EVENING...BUT SHOULD BEGIN TO STALL BY 03Z. IT THEREFORE APPEARS THAT A DEVELOPING LOW LEVEL JET WILL BE NEEDED FOR CONVECTIVE DEVELOPMENT LATER THIS EVENING. AS THE LOW LEVEL JET INCREASES AND PUNCHES IN FROM OKLAHOMA AND ARKANSAS...IT WILL ALSO BRING IN SLIGHTLY WARMER AIR JUST OFF THE DECK. AM THEREFORE EXPECTING MOST IF NOT ALL STORMS TO BE ELEVATED. WITH STRONG DEEP LAYER SHEAR AND MODERATE INSTABILITY EXPECTED...LARGE HAIL IS THE PRIMARY CONCERN. HODOGRAPHS ACTUALLY FAVOR SPLITTING ELEVATED SUPERCELLS. GOOD SPEED SHEAR AND STEEP LAPSE RATES IN THE HAIL GROWTH ZONE WOULD FAVOR THE POTENTIAL FOR VERY LARGE HAIL. A STRAIGHT LINE WIND THREAT WOULD EXIST IF A COLD POOL CAN BE ESTABLISHED WITH MULTICELLS MOVING NORTHEAST. ANY TORNADO THREAT WOULD BE RIGHT ALONG THE SURFACE FRONT IF STORMS COULD MANAGE TO REMAIN NEAR SURFACE BASED. THIS IS A VERY LOW RISK AT THIS TIME. FINALLY...FLASH FLOODING WILL BE A CONCERN IF STORMS CAN MANAGE TO TRAIN WHERE THE LOW LEVEL JET OVERRIDES THAT SURFACE FRONT. THE HAZARDOUS WEATHER OUTLOOK WILL BE UPDATED BY 01Z TO REFLECT THESE THOUGHTS. SCHAUMANN && .DISCUSSION... AS MENTIONED WITHIN THE MESOSCALE CONVECTIVE DISCUSSION...A CLUSTER OF SHOWERS AND THUNDERSTORMS WILL OCCUR THIS EVENING AND TONIGHT ACROSS PORTIONS OF SOUTHEAST KANSAS AND SOUTHERN MISSOURI. THIS ACTIVITY WILL EITHER BE MOVING OUT OF THE CWA OR DISSIPATING TOWARD DAYBREAK WEDNESDAY. CONVECTIVE BOUNDARIES WILL NEED TO BE MONITORED WEDNESDAY AFTERNOON THAT COULD TRIGGER ADDITIONAL THUNDERSTORMS...ESPECIALLY SINCE THE OZARKS WILL BE POSITIONED WELL WITHIN THE WARM SECTOR. THIS IS HIGHLY CONDITIONAL SINCE THE OZARKS AIRMASS WILL BE FAIRLY CAPPED...THEREFORE MOST LOCATIONS DURING THE DAY WEDNESDAY SHOULD REMAIN DRY. MEANWHILE CONVECTION WILL BE DEVELOPING ACROSS THE KANSAS FLINT HILLS BY WEDNESDAY EVENING IN RESPONSE TO AN APPROACHING COLD FRONT. THIS COLD FRONT WILL SHIFT INTO THE INTERSTATE 44 CORRIDOR BY 12Z THURSDAY...WHICH WOULD NOT BE A FAVORABLE TIME OF DAY FOR DEEP CONVECTION. HOWEVER...IF THE FRONT STALLS ACROSS SOUTHERN MISSOURI THROUGH THE REST OF THURSDAY AFTERNOON...THEN BETTER THUNDERSTORMS COULD DEVELOP NEAR THE WARM SECTOR. A BAND OF ELEVATED CONVECTION REMAINS POSSIBLE THURSDAY AFTERNOON ACROSS THE OSAGE PLAINS AND INTO CENTRAL MISSOURI...CAUSED BY AN INCREASE IN MID LEVEL FRONTOGENESIS. ELEVATED CAPE VALUES WOULD BE SUPPORTIVE OF A FEW HAILERS...SO WE WILL CONTINUE TO MENTION THE POSSIBILITY OF SEVERE STORMS INTO THURSDAY AFTERNOON. RESIDUAL CONVECTION WILL LINGER INTO THURSDAY EVENING...EVENTUALLY DISSIPATING BY FRIDAY MORNING. BY FRIDAY...THE FRONTAL SYSTEM WILL OF SHIFTED WELL INTO THE DEEP SOUTH...ALLOWING A MORE STABLE AIRMASS TO SPREAD ACROSS THE OZARKS. THIS WILL PROVIDE A SHORT WINDOW OF DRY WEATHER...WITH SLIGHTLY COOLER TEMPERATURES THROUGH FRIDAY NIGHT. AS WE ADVANCE INTO THE WEEKEND...A LOOSE SOUTHWEST FLOW REGIME EVOLVES OVER THE NATIONS MID SECTION. MEDIUM RANGE SOLUTIONS SUGGEST SEVERAL WEAK DISTURBANCES MIGRATING ACROSS THE MID LEVEL FLOW...POTENTIALLY SETTING OFF SOME SHOWERS AND THUNDERSTORMS. RETURN FLOW WILL ALSO TRY TO EVOLVE...BRINGING BACK GULF MOISTURE. GIVEN THIS TYPE OF PATTERN IN THE LONG RANGE FORECAST...IT'S NEARLY IMPOSSIBLE TRYING TO PINPOINT WHERE PRECIPITATION WILL OCCUR...SINCE ITS DIFFICULT IN DETERMINING THE LOCATION OF THESE SMALL/WEAK UPPER DISTURBANCES. OFTEN MODELS BRING QPF BACK NORTHWARD TOO QUICKLY IN THESE SITUATIONS...THEREFORE ITS VERY POSSIBLE SOME LOCATIONS COULD REMAIN DRY. FUTURE MODEL RUNS WILL SHED SOME LIGHT ON THIS WEEKENDS FORECAST. CRAMER && .AVIATION... FOR THE 00Z TAFS...WARM FRONT HAS LIFTED NORTH OF ALL 3 TAF SITES WITH LITTLE MORE THAN TCU DEVELOPMENT SO FAR. LOOKING AT RRS DATA FROM 00Z FLIGHT SHOWS THAT THERMAL CAPPING STILL IN PLACE WHICH WAS KILLING THE TOWERS FROM FURTHER DEVELOPMENT. FRONT STILL LOOKS TO BE LIFTING NORTH ON RADAR/VISIBLE SATELLITE IMAGERY AND BELIEVE CONVECTIVE PRECIPITATION WILL HAVE TO WAIT FOR LOW LEVEL JET TO KICK IN LATER IN THE EVENING. BELIEVE PRIMARY FOCUS WILL SHIFT TO NORTH OF THE BOUNDARY AS THE LOW LEVEL JET DEVELOPS LATER TONIGHT. FOR NOW HAVE LEFT OUT OF TAFS SINCE BOUNDARY HAS ALREADY SHIFTED NORTH OF THE TAF SITES BUT WILL CONTINUE TO MONITOR THIS TREND. HAVE KEPT IN LOWER CEILINGS BEHIND THE FRONT THROUGH MUCH OF THE EVENING WITH SOME LIFTING/CLEARING OUT LATER TONIGHT TOWARDS SUNRISE. EXPECTING THE CONVECTION BY THAT TIME TO BE WELL NORTH OF THE TAF SITES. LINDENBERG && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, May 11, 7:58 PM CDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 758 PM CDT TUE MAY 11 2010 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-130100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 758 PM CDT TUE MAY 11 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED RISK FOR TORNADOES. ELEVATED RISK FOR HAIL UP TO THE SIZE OF GOLF BALLS. ELEVATED RISK FOR THUNDERSTORM WIND GUSTS UP TO 70 MPH. ELEVATED RISK FOR FLASH FLOODING. SIGNIFICANT RISK FOR LIGHTNING. AREAS AFFECTED AND TIMING... MAINLY AREAS NORTH OF A JOPLIN TO SPRINGFIELD TO SALEM LINE LATE THIS EVENING INTO THE OVERNIGHT HOURS. DISCUSSION... A THERMAL CAP HAS KEPT AFTERNOON AND EARLY EVENING THUNDERSTORMS FROM DEVELOPING ALONG A WARM FRONT. HOWEVER...WINDS IN THE LOWER LEVELS OF THE ATMOSPHERE ARE EXPECTED TO STRENGTHEN LATE THIS EVENING INTO THE OVERNIGHT HOURS. THIS WILL AID IN THUNDERSTORMS DEVELOPING LATE THIS EVENING AND OVERNIGHT...MAINLY NORTH OF THE FRONTAL BOUNDARY. STORMS AROUND THE BOUNDARY MAY HAVE AN ISOLATED CHANCE OF BECOMING SURFACE BASED WITH A LOW TORNADO POTENTIAL. LARGE HAIL TO THE SIZE OF GOLF BALLS AND DAMAGING WIND GUSTS IN EXCESS OF 60 MPH WILL BE THE MORE LIKELY SEVERE WEATHER RISKS ALONG AND NORTH OF THE WARM FRONT TONIGHT. IN ADDITION TO THE RISK OF SEVERE WEATHER TONIGHT...HEAVY RAIN WILL BE POSSIBLE OVER SOUTHEAST KANSAS INTO CENTRAL MISSOURI WHICH MAY LEAD TO AREAS OF FLASH FLOODING...ESPECIALLY IF THUNDERSTORMS TRAIN OVER THE SAME LOCATIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AN ELEVATED RISK FOR SEVERE THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT WITH A LIMITED RISK FOR SEVERE WEATHER ON THURSDAY AS A COLD FRONT MOVES THROUGH THE OZARKS. ADDITIONAL CHANCES FOR THUNDERSTORMS WILL BE POSSIBLE FRIDAY NIGHT INTO SATURDAY NIGHT. WITH MULTIPLE ROUNDS OF THUNDERSTORMS EXPECTED DURING THE WEEK...THE POTENTIAL FOR FLASH FLOODING AND FLOODING POTENTIAL WILL INCREASE AS THE GROUND BECOMES SATURATED. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED LATE THIS EVENING ALONG THE FRONTAL BOUNDARY IN A LINE ROUGHLY FROM NEAR JOPLIN TO SPRINGFIELD TO SALEM. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG
In the hours before
Special weather statement, May 11, 10:19 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1019 PM CDT TUE MAY 11 2010 KSZ073-MOZ066-120345- BOURBON KS-VERNON MO- 1019 PM CDT TUE MAY 11 2010 ...SIGNIFICANT WEATHER ALERT FOR EASTERN BOURBON AND NORTHWESTERN VERNON COUNTIES UNTIL 1045 PM CDT... AT 1017 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GARLAND...OR 8 MILES SOUTH OF FORT SCOTT...MOVING NORTHEAST AT 30 MPH. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE DEERFIELD...FORT SCOTT...FULTON... GARLAND...HAMMOND...HARWOOD...HORTON...METZ...MOUNDVILLE...NEVADA... PAWNEE STATION...RICHARDS...SCHELL CITY...STOTESBURY AND WALKER. PEOPLE IN EASTERN BOURBON AND NORTHWESTERN VERNON COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. KARDELL
Special weather statement, May 11, 10:35 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1035 PM CDT TUE MAY 11 2010 MOZ068-079-120400- POLK MO-HICKORY MO- 1035 PM CDT TUE MAY 11 2010 ...SIGNIFICANT WEATHER ALERT FOR HICKORY AND NORTHERN POLK COUNTIES UNTIL 1100 PM CDT... AT 1027 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DUNNEGAN...OR 10 MILES NORTHWEST OF BOLIVAR...MOVING NORTHEAST AT 35 MPH. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE CROSS TIMBERS...DUNNEGAN...ELKTON...FAIR PLAY...FLEMINGTON...HERMITAGE...HUMANSVILLE...NEMO...PITTSBURG... PRESTON...QUINCY...WEAUBLEAU AND WHEATLAND. OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ALERT INCLUDE POMME DE TERRE LAKE AND TRUMAN LAKE. PEOPLE IN HICKORY AND NORTHERN POLK COUNTIES...INCLUDING POMME DE TERRE LAKE AND WHEATLAND...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. KARDELL
Local storm report, May 11, 10:39 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1039 PM CDT TUE MAY 11 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM HAIL STOCKTON 37.70N 93.80W
05/11/2010 E0.75 INCH CEDAR MO TRAINED SPOTTER
0.75 INCH HAIL...45 MPH WINDS AND MINOR FLOODING REPORTED
IN STOCKTON.
&&
CCROWESpecial weather statement, May 11, 11:08 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1108 PM CDT TUE MAY 11 2010 MOZ066-067-120445- VERNON MO-ST. CLAIR MO- 1108 PM CDT TUE MAY 11 2010 ...SIGNIFICANT WEATHER ALERT FOR NORTHERN VERNON AND WEST CENTRAL ST. CLAIR COUNTIES UNTIL 1145 PM CDT... AT 1101 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 3 MILES WEST OF NEVADA...MOVING NORTHEAST AT 45 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE DEERFIELD...HARWOOD...HORTON...METZ... NEVADA...SCHELL CITY AND WALKER. PEOPLE IN NORTHERN VERNON AND WESTERN ST. CLAIR COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. KARDELL
Local storm report, May 11, 11:17 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1117 PM CDT TUE MAY 11 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM FLASH FLOOD FORT SCOTT 37.84N 94.71W
05/11/2010 BOURBON KS EMERGENCY MNGR
INTERSECTION OF 3RD STREET AND HWY 69 IN FORT SCOTT IS
IMPASSABLE DUE TO FLOODING.
&&
CCROWESpecial weather statement, May 11, 11:49 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1149 PM CDT TUE MAY 11 2010 MOZ069-120515- CAMDEN MO- 1149 PM CDT TUE MAY 11 2010 ...SIGNIFICANT WEATHER ALERT FOR CAMDEN COUNTY UNTIL 1215 AM CDT... AT 1140 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES SOUTHWEST OF BRANCH...OR 16 MILES EAST OF HERMITAGE...MOVING NORTHEAST AT 40 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE BARNUMTON...BRANCH...CAMDENTON...GREEN BAY TERRACE...HURRICANE DECK...LINN CREEK...MACKS CREEK...OLD LINN CREEK...OSAGE BEACH...PURVIS...ROACH...SUNRISE BEACH AND VILLAGE OF FOUR SEASONS. OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ALERT INCLUDE LAKE OF THE OZARKS STATE PARK AND LAKE OF THE OZARKS. PEOPLE IN CAMDEN COUNTY...INCLUDING MACKS CREEK AND LAKE OF THE OZARKS...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. KARDELL
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 10:44 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Dallas, Hickory, Polk | 61 min |
| May 11, 11:16 PM CDT | Flash Flood Warning | SGF | Barton, Vernon | 6 hr |
| May 12, 12:28 AM CDT | Flash Flood Warning | SGF | Camden, Miller, Morgan | 6 hr |
| May 12, 12:40 AM CDT | Flash Flood Warning | SGF | Cedar, St. Clair | 6 hr |
| May 12, 12:58 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Maries, Miller, Morgan, Pulaski | 62 min |
| May 12, 12:59 AM CDT | Flash Flood Warning | SGF | Benton | 5 hr |
| May 12, 1:13 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair, Vernon | 51 min |
| May 12, 1:39 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, Hickory, Polk, St. Clair | 66 min |
| May 12, 2:06 AM CDT | River Flood Warning | SGF | Vernon | 6 days |
| May 12, 2:06 AM CDT | River Flood Warning | SGF | Vernon | 6 days |
| May 12, 2:11 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Dallas, Hickory, Laclede | 64 min |
| May 12, 2:21 AM CDT | Flash Flood Warning | SGF | Camden, Maries, Miller, Phelps, Pulaski | 4 hr |
| May 12, 3:04 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Laclede, Pulaski | 48 min |
| May 12, 3:36 AM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps | 54 min |
| May 12, 3:54 AM CDT | Flash Flood Watch | SGF | Barton, Benton, Camden, Cedar, Dade, Dallas and 14 more | 39 hr |
| May 12, 4:46 AM CDT | Areal Flood Warning | SGF | Barton, Vernon | 11 hr |
| May 12, 5:38 AM CDT | Areal Flood Warning | SGF | Camden, Cedar, Dallas, Hickory, Laclede, Maries and 4 more | 10 hr |
| May 12, 5:51 AM CDT | Flash Flood Warning | SGF | Benton, Miller, Morgan | 6 hr |
| May 12, 6:31 AM CDT | River Flood Warning | SGF | Cedar | 14 hr |
| May 12, 9:11 AM CDT | River Flood Warning | SGF | Vernon | 12 days |
| May 12, 11:20 AM CDT | Areal Flood Warning | SGF | Benton, Miller, Morgan | 4 hr |
Nearby
Flash Flood Warnings in Missouri, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.